MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GRAFT HOLDER; FORCEPS

OBERDORF SYNTHES PRODUKTIONS GMBH GRAFT HOLDER; FORCEPS
Catalog Number 388.171
Medical Device Problem Codes Component Missing (2306); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the graft holder (part # 388.171 lot # 5385233) was received at us cq.The device was received in an assembled state.It appears that the graft holder did not open to its designed width.Attempting to disassemble the device, the sleeve was unable to slide past the graft holder.With the sleeve moved to its most distal position, it was noted that the compressible portion of the shaft was bent.There is no evidence of missing components as all device components are present, but due to the damage done to the shaft, the graft holder does not expand to its designed width.The received condition is consistent with the complaint condition thus the complaint is confirmed.Dimensional inspection: due to the alleged condition, the graft holder¿s width at its most open position was measured as well as the shaft diameter.The inner gap between the compressible shaft cannot be measured due to post-manufacturing damage, the measurement is not consistent because of the bent condition.Measured dimensions: holder width = 7.19mm; non-conforming measurement is expected due to the bent condition of the compressible portion of the shaft.The graft holder opens and closes as this portion compresses against the sleeve component of the device.Because this portion of the device was damaged post-manufacturing, the holder no-longer opens to its designed width.Manufacturing record evaluation: the received graft holder (part # 388.171 lot # 5385233) was manufactured by s.S.White medical products, inc on 22-nov-2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the received graft holder (part # 388.171 lot # 5385233) as the graft holder did not expand to its designed width.The complainant suggested a missing component causing this issue, but the issue was attributed to damage to the compressible shaft of the graft holder.Because the graft holder¿s compressible shaft was bent, the device was no longer functioning as designed.Although no definitive root-cause can be determined, it is likely that the shaft experienced unintended forces during its lifecycle (12+yrs).It is possible that the compressible shaft was damaged through repetitive disassembles for sterilization.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part # 388.171.Synthes lot # 5385233.Supplier lot # lm017042.Release to warehouse date: 22 nov 2006 supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the graft holder would not expand to hold the graft spacer.It seems a spring has gone in the set.The procedure was successfully completed with no surgical delay.Patient outcome is reported as normal.Concomitant devices reported: unknown spacer (part# unknown, lot# unknown, quantity# 1).This report is for one (1) graft holder.This is report 1 of 1 for complaint (b)(4).

Brand Name
GRAFT HOLDER
Common Device Name
FORCEPS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9209033
Report Number8030965-2019-69456
Device Sequence Number14301868
Product Code HTD
UDI-Device Identifier07611819868182
UDI-Public(01)07611819868182
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.171
Device Lot NumberLM017042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1